Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, WV

April 9, 2015Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this special weather statement at Apr 9, 2015, 1:21 PM EDT for Carter County, Greenup County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 1:21 PM EDT (17:21 UTC)
Expired
Apr 9, 2015, 2:00 PM EDT
In force
39 min
Issued by
NWS Charleston, WV

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS81 KRLX 091721
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT THU APR 9 2015

KYZ101-102-091800-
CARTER KY-GREENUP KY-
121 PM EDT THU APR 9 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND CARTER COUNTIES UNTIL
200 PM EDT...

AT 118 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING 
NORTHEAST AT 30 MPH.

HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER 
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS. RAINFALL RATES OF UP TO HALF AN INCH IN AN HOUR HAVE BEEN 
OBSERVED.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
150 AND 175 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3833 8334 3834 8324 3842 8324 3850 8319
      3856 8310 3873 8302 3876 8289 3874 8286
      3859 8284 3856 8280 3856 8273 3851 8266
      3839 8282 3824 8314 3826 8318 3819 8322
      3819 8327

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 9, 10:16 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 9, 10:16 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EDT THU APR 9 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1015 AM UPDATE...AS WITH THE PAST SEVERAL DAYS...THE HRRR IS
BEGINNING TO LATCH ON TO YET ANOTHER CONVECTIVE COMPLEX FOR THIS
AFTERNOON. HRRR DID FAIRLY WELL THE LAST COUPLE DAYS...SO USED
THAT TO UPDATE POPS THROUGH THIS EVENING. EXPECTING A COMPLEX TO
MOVE NE ACROSS CWA...WITH THE MAIN ACTIVITY ALONG AND WEST OF THE
OHIO RIVER...AND MORE SCATTERED CONVECTION ACROSS EASTERN HALF OF
CWA.

PREVIOUS DISCUSSION...MODELS SHOWING SHOWERS AND THUNDERSTORMS
CONTINUING OVER NORTHERN WEST VIRGINIA EARLY THIS MORNING. WITH
MUCH OF THE AREA ALREADY SATURATED...FEEL THAT A FLASH FLOOD WATCH
IS PRUDENT FOR THE REMAINDER OF THE NORTHERN WV COUNTIES IN OUR
FORECAST AREA. WITH THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON
AND EVENING AND IN ADVANCE OF THE COLD FRONT ON FRIDAY...WILL GO
AHEAD AND EXTEND THE ENTIRE FLASH FLOOD WATCH INTO FRIDAY.

BASED ON MESO MODELS SHOWING PRE-FRONTAL PRECIPITATION WITH THE
FRONTAL BOUNDARY LATE THURSDAY NIGHT...WILL SPEED UP AND INCREASE
POPS SOME.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
PREFRONTAL BAND WILL BE RACING THRU AREA EARLY FRIDAY
MORNING...FOLLOWED BY ACTUAL SURFACE FRONT. HOPEFULLY THIS
PREFRONTAL BAND WILL BE ON A WEAKENING TREND AS IT COMES THRU
GIVEN TIME OF DAY AND SEPARATION FROM BETTER DYNAMICS. STILL...A
STOUT LLJ IS WORRISOME FOR DAMAGING WIND THREAT. THERE MAY BE SOME
REJUVENATION ALONG THE ACTUAL COLD FRONT BY THE TIME IT GETS INTO
THE MOUNTAINS BY LATE MORNING OR MIDDAY. MAY SEEM SOME SUN FRIDAY
AFTERNOON AMID SOME BREEZY CONDITIONS IN THE DRY SLOT ALOFT. TRUE
CAA HOLDS OFF UNTIL SATURDAY AS THE UPPER TROF SWINGS THRU. NOT
EXPECTING ANY PRECIP JUST AN EXPANSIVE STRATOCU FIELD...MOST
NOTICEABLE ACROSS N ZONES. HIGH PRESSURE BUILDS IN SATURDAY NIGHT
AND WITH A CLEAR SKY...THINK THERE COULD BE SOME FROST CONCERNS IN
THE LOWLANDS. WE HAVE NOT STARTED THE GROWING SEASON JUST YET...BUT
SOMETHING TO KEEP IN MIND FOR THOSE EAGER GREEN THUMBS. THE HIGH
SLIDES OFF TO THE E ON SUNDAY BUT STILL A NICE DAY WITH MILD
TEMPS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY
THROUGH THE PERIOD...WITH STRONGER STORMS PROVIDING IFR
RESTRICTIONS. SOME MVFR FOG/STRATUS IS POSSIBLE EARLY THIS MORNING IN AREAS
RECENTLY RECEIVING RAINFALL. OUTSIDE OF THE PRECIPITATION...MOSTLY
VFR CLOUDS CAN BE EXPECTED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
     014-017-019-020.
     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
     024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...RPY/SL/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...SL
AVIATION...RPY
Hazardous weather outlook, Apr 9, 3:48 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
348 AM EDT THU APR 9 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-100800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
348 AM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ015-016-018-024>032-037>040-046-047-100800-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
348 AM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>036-100800-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
348 AM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL
BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 9, 9:18 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
918 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLOOD            WESTON                  39.04N  80.47W
04/09/2015                   LEWIS              WV   911 CALL CENTER

            SEVERAL REPORTS OF FLOODED ROADS ACROSS THE NORTHERN
            PART OF THE COUNTY

&&

EVENT NUMBER RLX1501195

DTC
Local storm report, Apr 9, 9:24 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     FLOOD            4 NE BUCKHANNON         39.03N  80.17W
04/09/2015                   UPSHUR             WV   911 CALL CENTER

            FLOODING ALONG HALL ROAD NEAR THE MILLERS BEND AREA

&&

EVENT NUMBER RLX1501196

DTC
Local storm report, Apr 9, 9:47 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     FLOOD            1 NW BLANDVILLE         39.27N  80.72W
04/09/2015                   DODDRIDGE          WV   911 CALL CENTER

            FLOODING ALONG PART OF WV-18 AT COUNTY ROUTE 50

&&

EVENT NUMBER RLX1501197

DTC
Local storm report, Apr 9, 11:36 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 AM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      ATHENS                  39.32N  82.10W
04/08/2015                   ATHENS             OH   911 CALL CENTER

            WATER FLOWING ACROSS RT 33 IN ATHENS.

1210 AM     FLASH FLOOD      1 NNW WEST MILFORD      39.22N  80.41W
04/09/2015                   HARRISON           WV   PUBLIC

            WATER OVER ROAD ON RT 19 NEAR INTERSECTION WITH GOOD
            HOPE RD.

1230 AM     FLASH FLOOD      WEST MILFORD            39.21N  80.40W
04/09/2015                   HARRISON           WV   TRAINED SPOTTER

            6 TO 8 INCHES OF FLOWING WATER OVER PORTIONS OF MAIN
            STREET.

0200 AM     FLASH FLOOD      PENNSBORO               39.28N  80.97W
04/09/2015                   RITCHIE            WV   911 CALL CENTER

            PORTIONS OF RT 74 CLOSED DUE TO HIGH WATER.

0200 AM     FLASH FLOOD      PENNSBORO               39.28N  80.97W
04/09/2015                   RITCHIE            WV   911 CALL CENTER

            SMITHTON RD CLOSED DUE TO HIGH WATER.

0200 AM     FLASH FLOOD      PENNSBORO               39.28N  80.97W
04/09/2015                   RITCHIE            WV   911 CALL CENTER

            DOE RUN RD CLOSED DUE TO HIGH WATER.

0400 AM     FLASH FLOOD      ELLENBORO               39.27N  81.06W
04/09/2015                   RITCHIE            WV   911 CALL CENTER

            OLD PIKE RD CLOSED DUE TO HIGH WATER.

0400 AM     FLASH FLOOD      ELLENBORO               39.27N  81.06W
04/09/2015                   RITCHIE            WV   911 CALL CENTER

            PORTIONS OF LAMBERTON RD CLOSED DUE TO HIGH WATER.
            HUSHERS RUN POSSIBLY OUT OF ITS BANKS AND FLOODING THE
            RD.

0445 AM     FLOOD            8 WNW NEW MATAMORAS     39.56N  81.21W
04/09/2015                   WASHINGTON         OH   MESONET

            LITTLE MUSKINGUM RIVER AT BLOOMFIELD IS OUT OF ITS
            BANKS.

0500 AM     FLASH FLOOD      WESTON                  39.04N  80.47W
04/09/2015                   LEWIS              WV   911 CALL CENTER

            DUTCH HOLLOW ROAD NEAR WESTON CLOSED DUE TO HIGH WATER.
            HIGHWAY DEPT HAS PLACED SIGNS ALONG ROAD.

0540 AM     FLOOD            3 S LOWER SALEM         39.52N  81.39W
04/09/2015                   WASHINGTON         OH   MESONET

            DUCK CREEK REMAINS OUT OF ITS BANKS AT WHIPPLE.

0620 AM     FLOOD            ALUM BRIDGE             39.04N  80.65W
04/09/2015                   LEWIS              WV   911 CALL CENTER

            ALUM FORK ROAD NEAR ALUM BRIDGE IS CLOSED DUE TO HIGH
            WATER.

0915 AM     FLOOD            WESTON                  39.04N  80.47W
04/09/2015                   LEWIS              WV   911 CALL CENTER

            SEVERAL REPORTS OF FLOODED ROADS ACROSS THE NORTHERN
            PART OF THE COUNTY

0918 AM     FLOOD            4 NE BUCKHANNON         39.03N  80.17W
04/09/2015                   UPSHUR             WV   911 CALL CENTER

            FLOODING ALONG HALL ROAD NEAR THE MILLERS BEND AREA

0941 AM     FLOOD            1 NW BLANDVILLE         39.27N  80.72W
04/09/2015                   DODDRIDGE          WV   911 CALL CENTER

            FLOODING ALONG PART OF WV-18 AT COUNTY ROUTE 50

&&

EVENT NUMBER RLX1501179 RLX1501182 RLX1501183 RLX1501186 RLX1501187
RLX1501188 RLX1501189 RLX1501190 RLX1501193 RLX1501191 RLX1501192
RLX1501194 RLX1501195 RLX1501196 RLX1501197

MZ
Special weather statement, Apr 9, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT THU APR 9 2015

KYZ101-102-091800-
CARTER KY-GREENUP KY-
121 PM EDT THU APR 9 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP AND CARTER COUNTIES UNTIL
200 PM EDT...

AT 118 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
NORTHEAST AT 30 MPH.

HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL RATES OF UP TO HALF AN INCH IN AN HOUR HAVE BEEN
OBSERVED.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
150 AND 175 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3833 8334 3834 8324 3842 8324 3850 8319
      3856 8310 3873 8302 3876 8289 3874 8286
      3859 8284 3856 8280 3856 8273 3851 8266
      3839 8282 3824 8314 3826 8318 3819 8322
      3819 8327

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:26 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more6 hr
Apr 8, 10:43 PM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Taylor4 hr
Apr 8, 11:04 PM EDTSpecial Weather StatementRLXLogan, Wyoming56 min
Apr 9, 12:09 AM EDTSpecial Weather StatementRLXPocahontas, Randolph51 min
Apr 9, 1:23 AM EDTSpecial Weather StatementRLXLogan, Mingo37 min
Apr 9, 2:28 AM EDTAreal Flood WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wirt, Wood33 hr
Apr 9, 3:57 AM EDTFlash Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur3 hr
Apr 9, 6:56 AM EDTAreal Flood WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Upshur10 hr
Apr 9, 1:47 PM EDTSevere Thunderstorm WarningRLXMason43 min
Apr 9, 2:20 PM EDTSevere Thunderstorm WarningRLXJackson, Mason40 min
Apr 9, 2:32 PM EDTSpecial Weather StatementRLXLewis, Taylor43 min
Apr 9, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood50 min
Apr 9, 3:41 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Wirt49 min
Apr 9, 3:42 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler, Wood63 min
Apr 9, 4:24 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie66 min
Apr 9, 4:41 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood64 min
Apr 9, 4:44 PM EDTSpecial Weather StatementRLXWood61 min
Apr 9, 4:56 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood49 min
Apr 9, 5:08 PM EDTTornado WarningRLXWood37 min
Apr 9, 5:35 PM EDTSpecial Weather StatementRLXHarrison, Taylor55 min
Apr 9, 5:43 PM EDTTornado WarningRLXPleasants, Wood32 min
Apr 9, 5:55 PM EDTTornado WarningRLXPleasants, Ritchie, Wood20 min
Apr 9, 5:59 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie61 min
Apr 9, 6:00 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor15 min
Apr 9, 6:11 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more64 min
Apr 9, 6:15 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler31 min
Apr 9, 6:54 PM EDTSevere Thunderstorm WarningRLXBarbour, Doddridge, Harrison, Lewis, Taylor51 min
Apr 9, 6:55 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Wirt65 min
Apr 9, 7:09 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Gilmer, Lewis, Randolph, Upshur66 min
Apr 9, 7:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam44 min
Apr 8, 8:00 PM EDTSpecial Weather StatementRLXWashington60 min
Apr 9, 6:51 AM EDTRiver Flood WarningRLXWashington45 hr
Apr 9, 1:32 PM EDTSpecial Weather StatementRLXGallia43 min
Apr 9, 2:13 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Vinton47 min
Apr 9, 2:51 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington39 min
Apr 9, 3:07 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry38 min
Apr 9, 3:16 PM EDTSevere Thunderstorm WarningRLXPerry30 min
Apr 9, 3:51 PM EDTSpecial Weather StatementRLXAthens, Jackson, Meigs, Morgan, Perry, Vinton54 min
Apr 9, 6:57 PM EDTSpecial Weather StatementRLXLawrence48 min
Apr 9, 7:18 PM EDTRiver Flood WarningRLXMorgan, Washington4 days

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.